English   español  
Please use this identifier to cite or link to this item: http://hdl.handle.net/10261/7524
Title: Opening up Fractal Structures of Three Dimensional Flows via Leaking
Authors: Tuval, Idan ; Schneider, Judit; Piro, Oreste ; Tél, T.
Keywords: [PACS] Statistical physics, thermodynamics, and nonlinear dynamical systems: Fractals
[PACS] Fluid dynamics: Fractals
[PACS] Chaos
Issue Date: 1-Mar-2004
Publisher: EDP Sciences
Citation: Europhysics Letters 65(5): 633-639 (2004)
Abstract: We study the behavior of time periodic three-dimensional incompressible flows modelled by three-dimensional volume preserving maps in the presence of a leakage. The distribution of residence times, and the chaotic saddle together with its stable and unstable invariant manifolds are described and characterized. They shed light on typical filamentation of chaotic flows whose local stable and unstable manifolds are always of different character (plane or line). A possible application to magma flows is discussed.
Description: 7 pages, 3 figures.-- PACS nrs.: 05.45.Df, 47.53.+n, 47.52.+j.
Publisher version (URL): http://dx.doi.org/10.1209/epl/i2003-10177-0
URI: http://hdl.handle.net/10261/7524
DOI: 10.1209/epl/i2003-10177-0
ISSN: 0295-5075
Appears in Collections:(IFISC) Artículos
Files in This Item:
File Description SizeFormat 
EPL65.pdf366,72 kBAdobe PDFThumbnail
Show full item record

WARNING: Items in Digital.CSIC are protected by copyright, with all rights reserved, unless otherwise indicated.